Jump to content

Marragold: suffering from pgad, may or may not be medication related


Marragold

Recommended Posts

Hi. I began suffering from pgad last week. It's quite awful. I arrived at this forum looking for information on this, and it seems many on here have had this problem. I am not currently on or coming off of antidepressants. I was on them as a teen (a long time ago). I'm 33. I was also on ativan and/or clonazepam, and temazepam, up until about a year and a half ago. I wish I could get back on one of these as I wonder if it wouldn't help--I saw a couple people on threads who I *think* were saying clonazepam helped. However, I don't think I could get one of these anyway, as doctors are so reluctant to prescribe them now. Any thoughts on this? 

Another question I have is could my recent lortab usage have anything to do with the onset of this? Should I stop using this med; and if I do, might it go away, or have I started something that will now stay with me (I realize no one can answer any of this for sure; but I'm interested in your opinions)? Finally, has anyone used topical anesthetics to help with this condition and had any success? I'm considering buying some EMLA or tattooing anesthetic to see if it will help. It's hard to find info on if these are safe for genitals--but one would think so since these are also made for alleviating body-piercing pain and some get their genitals pierced (ouch).

Oh and I have had restless leg like some others with this (as does my mother). And this does *feel* a lot like restless leg!! I wish like hell it was in my legs now. I also have been experiencing bladder trouble. In fact, the bladder trouble came about a week or two before the pgad. I have had bladder trouble in the past, however, on and off again in my life (like the restless leg, which has also been off and on again). I hope the pgad will follow suit and be on again off again. . .

I'll be ever-grateful for *any* advice and opinions! And I know this is an anti-med site. I totally applaud everyone for getting off the ssri merry go round. I am glad I am off of these and never intend to go back on them. But please if you know of any other kind of med that might help at all, please please let me know. . .

Edited by scallywag
tags added
Link to post
  • Administrator

Welcome, Marragold.

 

Having gone on and off a number of psychiatric drugs, your nervous system may be sensitized to neuroactive substances such as hydrocodone. So it's possible there's a connection to Lortab.

 

Are you taking any other drugs?

 

Please use search on this site for discussions of PGAD.

 

Many people do better with fish oil and magnesium supplements, see
http://survivingantidepressants.org/index.php?/topic/36-king-of-supplements-omega-3-fatty-acids-fish-oil/
http://survivingantidepressants.org/index.php?/topic/1300-magnesium-natures-calcium-channel-blocker/

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post
  • Moderator Emeritus

Hi Marragold , welcome.

I'd be inclined to try stopping the Lortab and see if it stops.

Many people here have had it for short periods , and it does go away.

 

Best wishes , Fresh

1987-1997 pertofran , prothiaden , Prozac 1997-2002 Zoloft 2002-2004 effexor 2004-2010 Lexapro 40mg

2010-2012Cymbalta 120mg

Sept. 2012 -decreased 90mg in 6months. Care taken over by Dr Lucire in March 2013 , decreased last 30mg at 2mg per week over 3 months. July 21 , 2013- last dose of Cymbalta

Protracted withdrawal syndrome kicked in badly Jan.2014 Unrelenting akathisia until May 2014. Voluntary hosp. admission. Cocktail of Seroquel, Ativan and mirtazapine and I was well enough to go home after 14 days. Stopped all hosp. meds in next few months.

July 2014 felt v.depressed - couldn't stop crying. Started pristiq 50mg. Felt improvement within days and continued to improve, so stayed on 50mg for 8 months.

Began taper 28 Feb. 2015. Pristiq 50mg down to 45mg. Had one month of w/d symptoms. Started CES therapy in March. No w/d symptoms down to 30mg.

October 2015 , taking 25mg Pristiq. Capsules compounded with slow-release additive.

March 2016 , 21mg

Link to post
  • Administrator

Let us know if the topical anesthetic helps PGAD.

 

How long and how often do you take Lortab?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post

Hi Marragold,

Just checking in to see how you are doing?

PGAD is extremely distressing. Hopefully the PGAD symptoms will resolve as the time passes by. Best wishes, Hopefull.

DRUG HISTORY:

 

November 2013- Zoloft, ( Bad reaction).

January 2014 - March 2014 Seroquel.( Quit Cold Turkey).

January2014- Mirtazapine, I was taking 15mg at one stage, reduced to 7.5mg, Pgad reactions to Mirtazapine. Doctor kept increasing it to 37.5mg, until July 2014. No improvement, experiencing panic attacks, on 37.5 mg. I had enough by October 2014. Began tapering.

October 2014- Started tapering Mirtazapine from 37.5mg.

September 2015- Down to 4mg of Mirtazapine. Crashed.

September 16th- Up dosed to 5mg. Held this dose for almost 5 months. Stabilised.

February 2016- Began tapering again. From 5mg to 4.5mg of Mirtazapine. (Rocking the boat, again)! Lol. :(

Link to post
  • 1 year later...

Hi Marigold, How have you been? It has been awhile since your last post. I hope that you are doing well. Best wishes, Hopefull.

DRUG HISTORY:

 

November 2013- Zoloft, ( Bad reaction).

January 2014 - March 2014 Seroquel.( Quit Cold Turkey).

January2014- Mirtazapine, I was taking 15mg at one stage, reduced to 7.5mg, Pgad reactions to Mirtazapine. Doctor kept increasing it to 37.5mg, until July 2014. No improvement, experiencing panic attacks, on 37.5 mg. I had enough by October 2014. Began tapering.

October 2014- Started tapering Mirtazapine from 37.5mg.

September 2015- Down to 4mg of Mirtazapine. Crashed.

September 16th- Up dosed to 5mg. Held this dose for almost 5 months. Stabilised.

February 2016- Began tapering again. From 5mg to 4.5mg of Mirtazapine. (Rocking the boat, again)! Lol. :(

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy